Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 71, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 24, 2006, 4:45 PM MDT for Larimer County, Colorado. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2006, 4:45 PM MDT (22:45 UTC)
- Expired
- Jun 24, 2006, 5:18 PM MDT
- In force
- 33 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 5:05 PM MDT | HAIL 1 | 6 N Fort Collins, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 4:11 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -304 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 242245 SVRBOU COC069-242330- /O.NEW.KBOU.SV.W.0071.060624T2245Z-060624T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 445 PM MDT SAT JUN 24 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LARIMER COUNTY IN NORTH CENTRAL COLORADO * UNTIL 530 PM MDT * AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 4 MILES WEST OF WELLINGTON...OR ABOUT 11 MILES NORTH OF FORT COLLINS...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELLINGTON...TIMNATH...TEDS PLACE...BELLVUE AND FORT COLLINS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4048 10495 4075 10495 4075 10524 4049 10517 $$ RJK
1 follow-up statement
000 WWUS55 KBOU 242318 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 517 PM MDT SAT JUN 24 2006 COC069-242326- /O.CAN.KBOU.SV.W.0071.000000T0000Z-060624T2330Z/ LARIMER CO- 517 PM MDT SAT JUN 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LARIMER COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED AND IS NOT EXPECTED TO PRODUCE LARGE HAIL. THIS STORM PRODUCED 1 INCH DIAMETER HAIL 6 MILES NORTH OF FORT COLLINS AT 5:05 PM MDT. LAT...LON 4048 10495 4075 10495 4075 10524 4049 10517 $$ RJK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:40 PM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 24, 2:40 PM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 240 PM MDT SAT JUN 24 2006 .SHORT TERM DISCUSSION...TNGT-SUN...MDLS MAINTAIN NWLY FLO ALF ACRS CNTRL RCKYS WITH SFC HI PRES ENTRENCHED OVR THE GRT PLAINS. MOIST LO LVL UPSLP FLO AND A WK SHT WV WILL PROVIDE ADEQUATE INSTBLTY FOR SCT SHWRS AND TSTMS ACRS THE ERN SLPS OF MTNS...URBAN CORRIDOR AND CYS AND PALMER DVDS. A FEW TSTMS MAY BCM SVR THIS AFTN AND EVE. FRTHR TO THE E THE COOL AIR IN LO LVLS HAS CAPPED THE AMS. FRTHR TO THE W OVER THE MTNS AND HI VLYS THE AMS WILL REMAIN RELATIVELY DRY AND STBL BUT RADAR SHWS SUM SHWRS IN N PARK THIS AFTN. MDLS TEND TO HANG ON TO PCPN OVR PLAINS THRU NGT SO WILL LEAVE SLGT CHC OF SHWRS. ON SUN LTL CHNG IN CURRENT SYNOPTIC SITUATION BUT RISK OF SVR MAY BE LWR. TEMPS WILL CONT ON COOL SIDE OVR PLAINS. WILL MAKE ONLY SML ADJUSTMENTS TO MOS TEMP GDNC VALUES. .LONG TERM DISCUSSION...AN UPPER LEVEL RIDGE WILL REMAIN OVER THE WESTERN U.S. WITH A NORTHERLY FLOW OVR ERN COLORADO. FOR THE FRONT RANGE FOOTHILLS EASTWARD...A SERIES OF SURGES WL ALLOW FOR PERSISTENT ELY FLOW. AS A RESULT...THE MAIN FOCUS FOR DEEP CONVECTION WILL LIKELY BE ALONG THE FOOTHILLS AND PALMER DIVIDE. OVERALL THIS IS ALREADY REFLECTED IN THE GRIDS SO NO BIG CHANGES ARE ANTICIPATED. THE NEXT SURGE WILL IMPACT NERN CO SUNDAY AFTN...THEN TUESDAY AFTN/EVENING...AND ANOTHER LATE WEDNESDAY/ERLY THURSDAY. IN EACH INSTANCE THE PRIMARY FOCUS WILL BE ALONG THE FRONT RANGE. OVER THE NERN PLAINS...SUBSIDENCE MAY INHIBIT THE DEVELOPMENT OF TSTMS...BUT NOT ENTIRELY SO WL STICK WITH GENERALLY ISOLD POPS THERE...WITH SCT POPS ALONG THE FRONT RANGE. THE GFS DOES SHOW A SHORT WAVE OVERRIDING THE RIDGE ON WEDNESDAY/THURSDAY SO THIS UPPER SUPPORT SHOULD HELP TO ENHANCE THE LOW LEVEL SURGE AT THAT TIME. FCST CAPES FM THE INTERACTIVE SOUNDINGS ARE NOT TOO IMPRESSIVE WITH VALUES RAING FM 700-1000 J/KG ALG THE FRONT RANGE AND PALMER DIVIDE ...SEVERE POTENTIAL LOOKS LOW BUT COULD BE MORE FVBL ENVIRONMENT FOR PCPN. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GARD/COOPER
Hazardous weather outlook, Jun 24, 10:58 AM MDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1058 AM MDT SAT JUN 24 2006 COZ030>051-251200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1058 AM MDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM OVER THE EASTERN SLOPES OF THE MOUNTAINS BY MID AFTERNOON AND SPREAD OVER THE URBAN CORRIDOR AND PALMER DIVIDE DURING THE LATE AFTERNOON AND NIGHT. MOIST LOW LEVEL UPSLOPE FLOW ALONG WITH AMPLE INSTABILITY AND WIND SHEAR WILL ALLOW A FEW OF THE THESE STORMS TO BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO. A SURGE OF COOLER AIR THIS MORNING WILL KEEP THE AIR MASS FARTHER TO THE EAST OVER THE PLAINS CAPPED. THE AIR MASS FARTHER TO THE WEST OVER THE MOUNTAINS AND HIGH VALLEYS WILL REMAIN GENERALLY DRY AND STABLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED THROUGH THE PERIOD...GENERALLY IN AREAS EAST OF THE CONTINENTAL DIVIDE. THUNDERSTORMS MAY BECOME MORE NUMEROUS ON SUNDAY ALONG THE FRONT RANGE...AND ACROSS THE OUTLOOK AREA TUESDAY AND WEDNESDAY FOLLOWING THE PASSAGE OF TWO RELATIVELY STRONG FRONTAL SYSTEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED BY AROUND MID AFTERNOON. GARD/COOPER
In the hours before
Local storm report, Jun 24, 3:42 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
342 PM MDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL 7 NE VIRGINIA DALE 41.02N 105.26W
06/24/2006 M1.00 INCH LARAMIE WY CO-OP OBSERVER
&&
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:20 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 40 min |
| Jun 24, 4:00 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 45 min |
| Jun 24, 4:42 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 33 min |
| Jun 24, 5:06 PM MDT | Severe Thunderstorm Warning | BOU | Boulder | 39 min |
| Jun 24, 5:41 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Broomfield, Jefferson | 49 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.